| Catalog Number |
03.632.055 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, the surgeon was implanting a titanium snap-on transconnector using a straight driver and torque limiting handle.While tightening the second screw of the implant, and before the surgeon achieved the torque limit, the driver became twisted and deformed at the distal end.Because of this, the surgeon was not able to achieve final tightening.A new driver shaft was opened up and then the surgeon was able to final tighten both the second and third screw of the crosslink.The shaft deforming caused a four (4) minute delay while a new shaft was found and opened.Surgery was completed as planned and no fragments separated off of the instrument.No patient consequence was reported.Concomitant devices: spine screw (part: unknown, lot: unknown, quantity: 2), torque limiting handle (part: 03.632.204, lot: unknown, quantity: 1), titanium snap-on transconnector (part: 04.633.347, lot: unknown, quantity: 1).This complaint is for a straight tip t15 driver- standard.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history part: 03.632.055, lot: l954834, manufacturing site: haegendorf, release to warehouse date: 11.Oct.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: investigation summary complaint description: it was reported that on (b)(6) 2018, the surgeon was implanting a titanium snap-on transconnector using a straight driver and torque limiting handle.While tightening the unknown 2nd screw of the implant, and before the surgeon achieved the torque limit, the driver became twisted and deformed at the distal end.Because of this, the surgeon was not able to achieve final tightening.A new driver shaft was opened up and then the surgeon was able to final tighten both the 2nd and 3rd screw of the crosslink.The shaft deforming caused a 4 minute delay while a new shaft was found and opened.Surgery was completed as planned and no fragments separated off of the instrument.No patient consequence reported.Visual inspection: the returned device was examined, and the distal tip was found to be twisted.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Conclusion: after a visual inspection per guidance provided, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.